Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 7:01 AM CST for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 7:01 AM CST (13:01 UTC)
- Expired
- Dec 16, 2001, 11:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, TX, Red River County, TX, Titus County, TX, Wood County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 161305
FFWSHV
TXC159-387-449-499-161700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN NORTHEAST TEXAS
RED RIVER COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
WOOD COUNTY IN NORTHEAST TEXAS
* UNTIL 1100 AM CST
* AT 701 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL FROM SOUTHWEST OF MINEOLA TO MOUNT
VERNON AND CLARKSVILLE. THIS AREA HAS ALREADY RECEIVED 3 TO 5
INCHES OF RAIN YESTERDAY AND OVERNIGHT...AND CONTINUED HEAVY RAINS
WILL RESULT IN NUMEROUS FLOODED ROADWAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
FRANKLIN COUNTY IN NORTHEAST TEXAS
RED RIVER COUNTY IN NORTHEAST TEXAS
TITUS COUNTY IN NORTHEAST TEXAS
WOOD COUNTY IN NORTHEAST TEXAS
UNTIL 1100 AM CST.
LAT...LON 3275 9562 3262 9527 3302 9514 3373 9476
3389 9534 3302 9537What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 2:30 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 16, 2:30 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM NUMBERS NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CST SUN DEC 16 2001 ANOTHER WET FORECAST FOR THE AREA THIS PERIOD...AS A DEEP UPPER TROF MOVES FROM THE INTER-MOUNTAIN WEST TO THE OHIO VALLEY. RICH SUBTROPICAL MOISTURE CONTINUES TO STREAM OVER THE AREA...WITH PW VALUES IN EXCESS OF 1.7 INCHES...WHICH IS VERY HIGH FOR MID DECEMBER. WE ALREADY HAVE A FLOOD WATCH IN EFFECT FOR THE NWRN 1/3 OF THE FA. WILL LEAVE THAT UNTOUCHED FOR NOW...AS IT APPEARS THAT THE PERSISTENT STRONG LIFT WILL BE MAINLY ACROSS THE NW...IN ASSOCIATION WITH THE STRONGEST UPPER DIVERGENCE. WILL ALSO OPT TO NOT EXTEND THE WATCH INTO TONIGHT...AS THE SYSTEM SHOULD BE MOVING ON ACROSS THE AREA AFTER 00Z...AND THE THREAT FOR HEAVY...REPEATING RAINS WILL BE DIMINISHING. AS FAR AS POPS GO...WILL PROBABLY TRIM BACK SOME OF THE CATEGORICAL POPS INTO THE LIKELY RANGE. THIS IS ESPECIALLY TRUE IN THE EAST AND SOUTHEAST PARTS OF THE AREA...WHERE WE MAY CUT POPS BACK AS LOW AS 50 PCT. BELIEVE THAT ONLY AREAS WELL NORTH OF THE WARM FRONT WILL SEE EXTREMELY WIDESPREAD RAINFALL...AND THAT WOULD MAINLY BE AREAS ALONG AND NORTH OF I-30. PRECIP SHOULD BE CLEARED OUT OF THE AREA BY 12Z MONDAY...SO WILL HAVE NIL POPS THROUGH THE WEEK...UNTIL NEXT WEEKEND. TEMPS ARE REALLY TRICKY THIS PERIOD...AND THE GUIDANCE SETS ARE A WIDE RANGE OF OPINIONS. THE RETURNING WARM FRONT IS THE BIG QUESTION MARK FOR TODAY...AS IT COULD EASILY MAKE FOR A 10 DEGREE DIFFERENCE IN TEMPS. THE ETA AND AVN SEEM TO AGREE THAT THE WARM FRONT RETURNS NORTH...THROUGH MOST ALL OF OUR FA...BUT THE NGM IS KEEPING THE NORTH RATHER COOL. WE ARE BELIEVING THE ETA/AVN SOLUTION...WHICH WILL NECESSITATE A BUMP UP FOR TEMPERATURES TODAY. ONCE THE PRECIP HEADS OUT...THE GUIDANCE AGREES RATHER WELL...AND WE WILL GO ALONG WITH THEM. TNX COORD...FTW...JAN. 05 PRELIMS... SHV 71/50/59/36 7900 MLU 72/53/60/36 5910 TXK 67/48/57/37 +700 TYR 68/47/57/36 +600 LFK 75/47/60/35 6700 .SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:14 PM CST | Flash Flood Warning | SHV | Bowie | 4 hr |
| Dec 16, 4:38 PM CST | Flash Flood Warning | SHV | Red River | 6 hr |
| Dec 16, 4:47 PM CST | Flash Flood Warning | SHV | Wood | 6 hr |
| Dec 16, 4:53 PM CST | Flash Flood Warning | SHV | Franklin | 6 hr |
| Dec 16, 5:02 PM CST | Flash Flood Warning | SHV | Titus | 6 hr |
| Dec 16, 5:21 PM CST | Tornado Warning | SHV | Gregg | 39 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.